Alert archive / Missouri / Snow Advisories in 2005

Snow Advisory 3, NWS Springfield, MO

December 24, 200510 counties in Missouri

NWS Springfield, MO issued this snow advisory at Dec 24, 2005, 3:59 AM CST for 10 counties in Missouri. It took effect at Dec 24, 2005, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2005, 3:59 AM CST (09:59 UTC)
In effect from
Dec 24, 2005, 6:00 PM CST
Expired
Dec 24, 2005, 3:18 PM CST
In force
Issued by
NWS Springfield, MO

Counties Benton County, MO, Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KSGF 240959
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CST SAT DEC 24 2005


...SNOW ADVISORY IN EFFECT FOR TONIGHT...

.A VIGOROUS STORM SYSTEM WILL MOVE THROUGH MISSOURI TODAY AND EARLY
TONIGHT. PRECIPITATION ON THE WEST AND NORTH SIDE OF THE STORM
SYSTEM COMBINED WITH COLDER AIR WILL PRODUCE A WET ACCUMULATING SNOW
IN THE ADVISORY AREA THIS EVENING INTO THE OVERNIGHT HOURS.

MOZ055>058-068>071-080-081-241900-
/O.NEW.KSGF.SN.Y.0003.051225T0000Z-051225T1000Z/
BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS-
LACLEDE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...HERMITAGE...OSAGE BEACH...
CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...BUFFALO...
LEBANON
359 AM CST SAT DEC 24 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
SUNDAY. 

THE GENERAL SNOWFALL ACCUMULATION IS EXPECTED TO BE TWO TO THREE
INCHES IN THE ADVISORY AREA WITH LOCALLY HIGHER AMOUNTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SLUSH OR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DSA
2 follow-up statements
000 
WWUS43 KSGF 241727
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CST SAT DEC 24 2005

...SNOW ADVISORY IN EFFECT FOR TONIGHT...

.A VIGOROUS STORM SYSTEM WILL MOVE THROUGH MISSOURI TODAY AND
EARLY TONIGHT. PRECIPITATION ON THE WEST AND NORTH SIDE OF THE
STORM SYSTEM COMBINED WITH COLDER AIR WILL PRODUCE A WET SNOW IN
THE ADVISORY AREA THIS EVENING INTO THE OVERNIGHT HOURS.

MOZ055>058-068>071-080-081-250130-
/O.EXT.KSGF.SN.Y.0003.051225T0300Z-051225T1000Z/
BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS-
LACLEDE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...HERMITAGE...OSAGE BEACH...
CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...BUFFALO...
LEBANON
1127 AM CST SAT DEC 24 2005

...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
CST SUNDAY. 

RAIN IS EXPECTED TO MIX WITH AND POSSIBLY CHANGE TO WET SNOW
DURING THE MID TO LATE EVENING HOURS. SNOW COULD FALL RATHER
HEAVILY AT TIMES REDUCING VISIBILITIES TO BELOW A MILE AND MAKING
TRAVEL MORE CHALLENGING. TEMPERATURES JUST ABOVE FREEZING WILL
LIKELY KEEP ACCUMULATIONS CONFINED TO GRASSY SURFACES. BY SUNDAY
MORNING...SOME AREAS COULD SEE AN INCH OR SO OF SLUSHY
ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SLUSH OR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IZZI
000 
WWUS43 KSGF 242118
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CST SAT DEC 24 2005

MOZ055>058-068>071-080-081-242230-
/O.CAN.KSGF.SN.Y.0003.051225T0300Z-051225T1000Z/
BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS-
LACLEDE-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...HERMITAGE...OSAGE BEACH...
CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...BUFFALO...
LEBANON
318 PM CST SAT DEC 24 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
SNOW ADVISORY. 

RAIN MAY MIX WITH OR CHANGE TO WET SNOW LATE THIS EVENING OR INTO
THE OVERNIGHT HOURS...HOWEVER TEMPERATURES ARE EXPECTED TO REMAIN
TOO WARM FOR ANY SNOW TO ACCUMULATE ON ROADWAYS. TRAVEL PROBLEMS
ARE NO LONGER ANTICIPATED...ALTHOUGH THERE IS STILL A CHANCE THAT
AN INCH OR LESS OF WET SLUSHY SNOW COULD ACCUMULATE ON GRASSY
AREAS IN A FEW LOCATIONS.

$$

IZZI

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Dec 24, 3:20 AM CST, 39 minutes earlier.

Area forecast discussion, Dec 24, 3:20 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CST SAT DEC 24 2005

.DISCUSSION...
CONCERNS ARE OBVIOUS...THE CHANCES FOR ACCUMULATING SNOW ON THE WEST
SIDE OF A CLOSED UPPER SYSTEM OVER THE CENTRAL U.S..

CLOSED OFF STRONG UPPER SYSTEM CENTERED OVER SOUTHEAST NEB/NORTHEAST
KS AT 0800 GMT WILL CONTINUE TO SHIFT SOUTHEAST INTO MO...THEN
NOETHERN ARKANSAS TONGIHT. FIRST WAVE OF LIGHT PRECIPITATION WITH
ISENTROPIC UPGLIDE HAS BEEN FAIRLY UNIMPRESSIVE DUE TO A FAIRLY DRY
ATMOSPHERE IN THE LOWER LEVELS. SOME AREAS WILL SEE A SIGNIFICANT
BREAK IN THE PRECIPITATION WITH A DRY SLOT SOUTH OF THE LOW BEFORE
THE MORE INTERESTING WEATHER SCENARIO STARTS TO UNFOLD THIS
AFTERNOON AND TONIGHT.

UPPER LOW WILL MOVE SOUTHEAST INTO MO WITH A TROWAL SETTING UP
NORTH-WEST OF THE UPPER LOW. THIS HAS BEEN WELL ADVERTISED IN
PREVIOUS DISCUSSIONS. NEW RUN OF THE NAM DIGS THIS SYSTEM FARTHER
SOUTH THAN MODEL RUNS 24 HOURS AGO. 290K ISENTROPIC PROG MAXIMIZES
PRESSURE ADVECTION/LIFT OVER THE WESTERN THIRD OF MY CWA BY
EVENING THEN SHIFTS IT EAST TONIGHT. CROSS SECTIONS INDICATE THE
POTENTIAL FOR MESOSCALE SNOW BANDS. THIS SYSTEM...BEING OF PACIFIC
ORIGIN...HAS LIMITED COLD AIR...BUT POINT SOUNDINGS SUPPORT
SNOW...MAINLY THIS EVENING AND OVERNIGHT BEFORE MIDLEVEL DRYING
SHUTS OFF DENDRITIC PROCESSES. BRIEF WINDOW OF OPPORTUNITY EXISTS
FOR HEAVIER SNOW BAND(S) TO OVERCOME MELTING IN SOME LOCATIONS. WILL
ISSUE A SNOW ADVISORY FOR AREAS WHERE COLDER TEMPERATURES AND BETTER
SNOW ACCUMULATION IS EXPECTED TO OCCUR...MAINLY OVER THE LAKE OF THE
OZARKS REGION. OBVIOUS CONCERN RIGHT NOW IS THAT TEMPERATURES ARE IN
THE MID TO UPPER 40S ATTM...AND GROUND TEMPERATURES ARE LIKELY TO
REMAIN FAIRLY WARM INTO EARLY TONIGHT. CONCERNED THAT HEAVIER SNOW
WILL BE ABLE TO OVERCOME MELTING PROCESSES IN SOME AREAS. RIGHT
NOW...GIVEN THE RELATIVELY WARM BOUNDARY LAYER TEMPERATURES...WE ARE
LOOKING AT LOW SNOW-LIQUID RATIOS...ABOUT EIGHT TO ONE. THIS RESULTS
IN TWO TO THREE INCHES IN THE ADVISORY AREA.

LIGHT SNOW/DRIZZLE/FREEZING DRIZZLE MAY LINGER OVER THE MO OZARKS
PLATEAU/EASTERN CWA INTO EARLY SUNDAY. UPPER HEIGHT RISES WILL OCCUR
AS THE UPPER LOW SHIFTS EAST WITH MILD TEMPERATURES FOR THE EARLY
PART OF THE WORK WEEK. DID NOT MAKE MANY CHANGES PAST MONDAY. GFS
MOVES ANOTHER VIGOROUS SHORTWAVE THROUGH THE SOUTHERN U.S.
WEDNESDAY. GOING PRECIPITATION CHANCES FOR THAT TIME PERIOD LOOK
GOOD.

THANKS FOR THE COORDINATION EAX..LZK...LSX. DSA

&&

.AVIATION...
FOR 06Z TAFS...BACKED OFF SOME ON THE IFR/LIFR CEILINGS UNTIL THE
NEXT SYSTEM STARTS TO MOVE IN SATURDAY EVENING. UPSTREAM
OBSERVATIONS MAINLY VFR...INDICATING TO ME THAT LOWER ATMOSPHERE
STILL NEEDS TO MOISTEN UP SOME MORE. DID DROP CEILINGS DOWN TO
AROUND 1K FEET BY MID MORNING AS BOTH MODELS SHOWING ABUNDANT
MOISTURE BY THAT TIME IN THE LOW LEVELS. TEMPERATURES PROGGED TO
DROP THROUGH THE AFTERNOON. BY 00Z...WE SHOULD BE CLOSE ENOUGH TO
FREEZING TO START SEEING A RAIN/SNOW MIX AND THEN WITH SUNSET AND
DYNAMIC COOLING...ALL PRECIP SHOULD CROSS OVER TO SNOW AROUND 03Z.
WENT FOR CONDITIONS BELOW 500FT AND VISIBILITIES LOWERING IN SNOW
AFTER THAT TIME.

CLAYCOMB
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY 5 PM TO 3 AM FOR LAKE OF THE OZARKS REGION.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Dec 23, 1:00 PM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST FRI DEC 23 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

...ACCUMULATING SNOW POSSIBLE CHRISTMAS EVE...

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A MIXTURE OF RAIN AND SNOW WILL DEVELOP SATURDAY AFTERNOON AS A
 POTENT STORM SYSTEM ALONG WITH COLDER AIR PUSH INTO THE REGION.
 PRECIPITATION WILL LIKELY CHANGE TO ALL SNOW LATE SATURDAY
 AFTERNOON AND EVENING FROM NORTHWEST TO SOUTHEAST ACROSS THE
 OUTLOOK AREA.

 ACCUMULATIONS OF ONE TO TWO INCHES WILL BE POSSIBLE PRIMARILY ON
 GRASSY SURFACES...AND MAINLY ALONG AND NORTH OF INTERSTATE 44.
 ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...THE SNOW MAY COME
 DOWN HEAVILY FOR A COUPLE OF HOURS LATE SATURDAY AFTERNOON AND
 EVENING. HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP IF HEAVIER
 SNOWFALL DEVELOPS. THE TRACK AND INTENSITY OF THIS SYSTEM REMAINS
 UNCERTAIN...AND A DEVIATION IN THE TRACK COULD RESULT IN HIGHER
 ACCUMULATIONS. IF YOU HAVE TRAVEL PLANS CHRISTMAS EVE...STAYED
 TUNED TO THE LATEST WEATHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Snow Advisories in Missouri, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.